MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 6MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a right revision tsa to rtsa procedure, after the surgeon inserted the 33 glenosphere with the glenosphere inserter, ar-9624, the surgeon was removing the inserter and as it was unscrewed, he noticed that the tip had broken off.The tip of the inserter was lodged in the glenosphere.The surgeon decided to leave the sheared off tip in the glenosphere as it was tight in the baseplate and was not sitting proud.Additional information provided 11/19/2018: the original apex stem was implanted during a tsa procedure on (b)(6) 2016.Since then, the stem had drifted towards the lateral cortex, as well as a rotator cuff tear.All hardware was explanted.It was an apex stem, a 48/19 head, and a pegged glenoid component.Additional information provided 11/21/2018: the following three devices were explanted during the revision surgery: ar-9100-06s, ar-9148-19p, ar-9105-02.

Brand Name
UNIVERS APEX HUMERAL STEM, 6MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8155060
Report Number1220246-2018-00790
Device Sequence Number18895257
Product Code KWS
UDI-Device Identifier00888867134416
UDI-Public00888867134416
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS APEX HUMERAL STEM, 6MM
Device Catalogue NumberAR-9100-06S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;